Oregon, 2005

High Wind in Oregon, November 1, 2005

November 1, 2005 · NWS PDT · 1 event in 1 county or zone

High winds blew down approximately eight trees and a stop sign in the Joseph area. Several power poles were snapped under the force of the wind two miles east of Joseph on the Imnaha highway.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PDT wrote it up.

High winds blew down approximately eight trees and a stop sign in the Joseph area. Several power poles were snapped under the force of the wind two miles east of Joseph on the Imnaha highway. Power outages were also reported due to the wind, including Joseph High School. In Enterprise, two inch diameter tree limbs were snapped due to high winds. An automated weather station in Joseph recorded a peak wind of 58 MPH.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Nov 1, 9:49 AM PST, 11 minutes earlier.

Area forecast discussion, Nov 1, 9:49 AM PST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
949 AM PST TUE NOV 1 2005

.DISCUSSION...WET SYSTEM NOW BEGINNING TO MOVE EAST OFF THE CASCADES
AND HAVE UPPED CHANCES OF PRECIP TO LIKELY FOR LATE THIS MORNING
AND/OR THIS AFTERNOON OVER THE COLUMBIA BASIN AND BLUE MOUNTAINS. A
SURFACE LOW IS ALSO MOVING INTO THE COLUMBIA BASIN. AS A RESULT
WINDS HAVE BEEN BREEZY TO WINDY OVER CENTRAL OREGON AND THE GRANDE
RONDE VALLEY. BREEZY TO WIND WINDS SHOULD PICK UP THIS AFTERNOON
OVER THE COLUMBIA BASIN ZONES AS THIS SURFACE LOW QUICKLY TRACKS
THROUGH EASTERN WASHINGTON TO WESTERN MONTANA BY 4 PM PST. WIND
SPEEDS LOOK TO STAY JUST BELOW WIND ADVISORY AT THIS TIME BUT CAN
NOT RULE OUT SOME ZONE SEEING A BRIEF PERIOD AT THAT LEVEL. THUS
HAVE UPDATED A FEW ZONES FOR SLIGHTLY STRONGER WINDS. 90

&&

.AVIATION...IFR CONDITIONS ARE LIKELY FOR THE YKM TAF SITE IN RA
UNTIL 02Z.  OTHERWISE A FRONTAL SYSTEM DRAPED OVER THE NORTHERN
AREAS WILL KEEP MVFR CONDITIONS IN THE FORECAST FOR SITES
PSC...PDT...AND ALW UNTIL 19Z THEN A SOUTHERLY FLOW AHEAD OF ANOTHER
COLD FRONT APPROACHING THE COAST WILL HELP CONDITIONS TO IMPROVE TO
VFR IN MOST LOCATIONS.  VFR CONDITIONS ARE EXPECTED ELSEWHERE SOUTH
OF THE FRONTAL BAND.  BY MIDDAY WINDS WILL BEGIN TO INCREASE
OUT OF THE SOUTH AHEAD OF THE FRONT...WITH SOUTH WINDS BETWEEN 15 TO
25 KTS EXPECTED AT PSC...PDT...AND ALW.  FRONTAL PASSAGE...BETWEEN
21Z AND 02Z...WILL BRING MVFR CONDITIONS TO ALL TAF SITES...WITH PDT
AND ALW LIKELY SEEING IFR CONDITIONS IN HEAVIER PRECIPITATION AROUND
FRONTAL PASSAGE TIME.  BEHIND THE FRONT MVFR CONDITIONS WILL LINGER
INTO THE EVENING AT PDT AND ALW...WITH CONDITIONS IMPROVING TO VFR
ELSEWHERE.  WINDS WILL BE GUSTY NEAR TO AND JUST BEHIND THE FRONT.
WIND GUSTS UP TO 30 KNOTS FROM THE WEST AND SOUTHWEST WILL BE LIKELY
NEAR THE FRONT. AFTER 06Z THE WINDS SHOULD WEAKEN WITH VFR
CONDITIONS EXPECTED AFTER 10Z FOR ALL TAF SITES AND TWEB ROUTES
EXCEPT NEAR RDM WHERE MVFR CONDITIONS ARE POSSIBLE IN -RA.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  60  41  52  37 /  60  50  10  10
ALW  59  42  54  39 /  60  50  10  10
PSC  59  40  56  37 /  70  30  10  10
YKM  57  34  54  34 /  70  30  10  10
HRI  60  38  56  35 /  70  40  10  10
ELN  55  33  50  31 /  70  40  20  20
RDM  58  33  51  32 /  70  30  20  20
LGD  58  37  51  34 /  30  60  20  10
5J0  60  36  51  33 /  30  40  20  20
DLS  57  40  55  38 /  70  30  20  20

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
90/97
Hazardous weather outlook, Nov 1, 5:00 AM PST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PST TUE NOV 1 2005

WAZ024>030-ORZ041>050-021300-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
500 AM PST TUE NOV 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A WARM FRONT WILL MOVE NORTH ACROSS CENTRAL WASHINGTON TODAY...WITH
A COLD FRONT CROSSING EASTERN OREGON THIS AFTERNOON AND TONIGHT.
MOST AREAS WILL RECEIVE BETWEEN ONE TENTH AND ONE QUARTER INCHES
OF RAINFALL TODAY. IN ADDITION...BREEZY TO WINDY SOUTHWEST WINDS
WILL ACCOMPANY THE COLD FRONT THIS AFTERNOON AND EVENING...WITH
LOCAL GUSTS TO 40 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A BRIEF BREAK FROM UNSETTLED WEATHER IS IN STORE FOR WEDNESDAY...AS
THE REGION IS BETWEEN SYSTEMS. THE NEXT IN THE SERIES OF SYSTEMS WILL
CROSS THE AREA ON THURSDAY...BRINGING WIDESPREAD PRECIPITATION.
UNSETTLED WEATHER WILL PERSIST FROM FRIDAY THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Wallowa County

When
November 1, 10:00 AM PST to 1:45 PM PST
Where
Wallowa County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
NEWSPAPER
Coordinates
45.445, -117.595 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480445.